Alert archive / Indiana / High Wind Warnings in 2023
High Wind Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this high wind warning at Feb 8, 2023, 2:26 PM EST for 10 counties in Indiana; 6 counties in Ohio. It took effect at Feb 9, 2023, 9:00 AM EST. It was in force for 10 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2023, 2:26 PM EST (19:26 UTC)
- In effect from
- Feb 9, 2023, 9:00 AM EST
- Expired
- Feb 9, 2023, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Wabash County, IN, Wells County, IN, Allen County, OH, Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 10:17 AM EST | NON-TSTM WND GST 56 | 2 Ene Nine Mile, IN | |
| Feb 9, 10:30 AM EST | NON-TSTM WND GST 57 | 4 E Wallen, IN | MESONET STATION IN003 2.9 S WALLEN (INDOT). |
| Feb 9, 11:00 AM EST | NON-TSTM WND DMG | 3 Nnw Fort Wayne, IN | POWERLINES DOWN AT POWER LINES ARE DOWN AT BECKWITH DRIVE AND LOUISEDALE DRIVE, NEAR FRANKE PARK. |
| Feb 9, 11:10 AM EST | NON-TSTM WND DMG | 3 Wsw Fort Wayne, IN | A TREE HAS BEEN KNOCKED DOWN AT ARDMORE AND NUTTMAN AVENUES IN SOUTHWEST FORT WAYNE. |
| Feb 9, 3:20 PM EST | NON-TSTM WND GST 62 | 2 W Middle Point, OH | MESONET STATION AS860 VAN WERT. |
| Feb 9, 4:43 PM EST | NON-TSTM WND GST 58 | 2 Wnw Westminster, OH | ASOS STATION KAOH LIMA. |
| Feb 9, 4:55 PM EST | NON-TSTM WND GST 51 | 2 S Grissom Afb, IN | AWOS STATION KGUS GRISSOM AFB PERU. |
| Feb 9, 5:25 PM EST | NON-TSTM WND GST 58 | 2 Ene Nine Mile, IN | ASOS STATION KFWA FORT WAYNE INTERNATIONAL AP. |
| Feb 9, 5:38 PM EST | NON-TSTM WND GST 53 | 4 Ssw Huntington, IN | MESONET STATION CW9663 HUNTINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS73 KIWX 081926 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 226 PM EST Wed Feb 8 2023 INZ018-022>027-032>034-OHZ004-005-015-016-024-025-090330- /O.UPG.KIWX.HW.A.0001.230209T1200Z-230210T0000Z/ /O.NEW.KIWX.HW.W.0001.230209T1400Z-230210T0000Z/ Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 226 PM EST Wed Feb 8 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 9 AM to 7 PM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ005>009-012>015-017-020-103-104-116-203-204-216-MIZ078>081-177- 277-OHZ001-002-090330- /O.UPG.KIWX.HW.A.0001.230209T1200Z-230210T0000Z/ /O.NEW.KIWX.WI.Y.0001.230209T1400Z-230210T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-White-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Monticello, Monon, Brookston, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 226 PM EST Wed Feb 8 2023 /126 PM CST Wed Feb 8 2023/ ...WIND ADVISORY IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 9 AM EST /8 AM CST/ to 7 PM EST /6 PM CST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
034 WWUS73 KIWX 090353 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1053 PM EST Wed Feb 8 2023 INZ018-022>027-032>034-OHZ004-005-015-016-024-025-091200- /O.CON.KIWX.HW.W.0001.230209T1400Z-230210T0000Z/ Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1053 PM EST Wed Feb 8 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 9 AM to 7 PM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ005>009-012>015-017-020-103-104-116-203-204-216-MIZ078>081-177- 277-OHZ001-002-091200- /O.CON.KIWX.WI.Y.0001.230209T1400Z-230210T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-White-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Monticello, Monon, Brookston, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 1053 PM EST Wed Feb 8 2023 /953 PM CST Wed Feb 8 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 9 AM EST /8 AM CST/ to 7 PM EST /6 PM CST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
063 WWUS73 KIWX 090901 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 401 AM EST Thu Feb 9 2023 INZ018-022>027-032>034-OHZ004-005-015-016-024-025-092100- /O.CON.KIWX.HW.W.0001.230209T1400Z-230210T0000Z/ Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 401 AM EST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 9 AM this morning to 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ005>009-012>015-017-020-103-104-116-203-204-216-MIZ078>081-177- 277-OHZ001-002-092100- /O.CON.KIWX.WI.Y.0001.230209T1400Z-230210T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-White-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Monticello, Monon, Brookston, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 401 AM EST Thu Feb 9 2023 /301 AM CST Thu Feb 9 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 9 AM EST /8 AM CST/ this morning to 7 PM EST /6 PM CST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
041 WWUS73 KIWX 091930 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 230 PM EST Thu Feb 9 2023 INZ018-022>027-032>034-OHZ004-005-015-016-024-025-100000- /O.CON.KIWX.HW.W.0001.000000T0000Z-230210T0000Z/ Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 230 PM EST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 60 mph. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ005>009-012>015-017-020-103-104-116-203-204-216-MIZ078>081-177- 277-OHZ001-002-100000- /O.CON.KIWX.WI.Y.0001.000000T0000Z-230210T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-White-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Monticello, Monon, Brookston, Michigan City, La Porte, Kingsbury, Fish Lake, South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, North Webster, Leesburg, Wanatah, La Crosse, Union Mills, North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, Berrien Springs, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 230 PM EST Thu Feb 9 2023 /130 PM CST Thu Feb 9 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 7 PM EST /6 PM CST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this high wind warning went out at Feb 8, 1:58 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 8, 1:58 PM EST, 28 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Northern Indiana
158 PM EST Wed Feb 8 2023
.SYNOPSIS...
Issued at 409 AM EST Wed Feb 8 2023
Widespread rain will move over the area tonight with nearly an inch
for many locations. Thursday will be windy with frequent gusts up to
50 mph and a few gusts up to 60 mph possible. There is a low chance
for light rain or snow on Friday but otherwise dry and relatively
mild conditions will persist into early next week.
&&
.SHORT TERM...(Today and Tonight)
Issued at 409 AM EST Wed Feb 8 2023
High pressure remains over the region for one more period in advance
of potent PV anomaly ejecting out of the Southern High Plains. Dry
conditions will persist until 00Z. Only item of note for today is
slight increase in high temp forecast based on latest MOS guidance
and recent observational trends leaning heavily on the warm side of
guidance. Sharp mid/upper trough lifts into the region tonight with
highly curved flow/strong CVA leading to rapid deepening of surface
low tracking just to our west. Associated 50+ kt LLJ carries strong
surge of low level moisture with PW values climbing over one inch.
Forecast soundings show primarily moist adiabatic lapse rates but an
isolated clap of thunder is possible in our W/SW zones. All of this
suggests a quick 0.5-1.0 inches starting shortly after 00Z and
ending around 15Z Thu. The highest amounts will be in our W/NW given
closer proximity to primary forcing, lower stability, and better
alignment for longer duration. Areas in our far SE may just get
briefly clipped by the lifting warm front and passing cold/occluded
front which may limit QPF totals to around 0.5 inches. Some minor
flooding remains possible in typical low spots but not expecting any
significant impacts. Frost depth measurements suggest the ground is
at least partially thawing and will be able to absorb some of the
rain while most area rivers are running on the low side anyway.
Temps may dip into the mid 30s in our north tonight but ample warm
air aloft will prevent any frozen/freezing precip concerns.
&&
.LONG TERM...(Thursday through Tuesday)
Issued at 409 AM EST Wed Feb 8 2023
Main focus for this event remains the strong winds on Thu. This is a
classic setup for high winds for our area with strong low passing
just to our northwest leaving us in area of strong isentropic
descent in the dry slot behind an occluded front. That being said
true high wind warning criteria is difficult/rare and requires a
nearly perfect alignment of ingredients. Exact mixing depths are
always a challenge in these scenarios with ample lower level clouds
anticipated. Forecast soundings suggest we will easily mix into 40kt
winds but have backed off slightly on mixing potential for 50kt
gusts compared to 24 hours ago. Isentropic descent is favorable for
boosting the efficiency of downward momentum transfer but isentropic
fields show a decent component of the flow is parallel to the
isobars and not ideal. Given the variability still noted in model
momentum transfer/forecast soundings decided the prudent thing would
be to just hold the watch for now. Based on current guidance the
best chance for warning criteria will be in our SE while NW zones
may struggle given greater stability and weaker gradient so close to
the surface low track. Later shifts will be able to fine-tune
exactly which counties need a warning vs. advisory. Timing also
appears a little later. Best gusts are not anticipated until after
15Z and could have some lingering strong gusts for 1-2 hours past
00Z. The strongest gusts will likely be 18-22Z though as the
occluded front passes and this will be our best chance for warning
criteria.
Latest guidance has backed off significantly from precip potential
for Fri with most guidance now suggesting a more progressive,
positively tilted trough keeping best precip chances well to our
south. Held on to some slight chance PoPs but these may be removed
entirely if trends continue. Brief shot of cooler air for Saturday
but temperatures steadily climb once again heading into next week.
The forecast appears primarily dry until the next southern stream
trough lifts into the region late Tue into Wed. Primarily rain is
anticipated at this point though will have to keep an eye on storm
track with some hints of colder air not too far behind this
system.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 140 PM EST Wed Feb 8 2023
Thickening mid and high level clouds are expected for the
remainder of the afternoon and early evening with rapid
deterioration in conditions expected late evening and especially
overnight.
Upper level ridging will shift east of the area by evening setting
up favorable trajectories for strong low level moisture transport
downstream of next upper level short wave kicking out of the
southern Plains. IFR cigs will rapidly advance northward from the
Ohio Valley tonight as this low level jet ramps up. Low level wind
shear conditions should be met by the 09Z-12Z timeframe, with
these conditions persisting until toward end of this forecast
valid period when better mixing is realized with northward
advancement of warm front/occluded front. Strong thermal/moisture
advective forcing and diffluent upper flow downstream of
northeastward ejecting upper level short wave will allow for
northward expansion of widespread rainfall overnight, and the rain
will persist into Thursday morning. A mid level dry slot will
result in diminishing rain coverage Thursday afternoon, but cold
advection in southwest flow with the dry slot will allow for rapid
south to north strengthening of sfc wind gusts into the 40 to 45
knot range by late Thursday morning. These strong wind gusts will
continue into early Thursday evening before beginning to diminish.
After improvement to MVFR cigs with warm frontal passage Thursday,
lower end MVFR or IFR cigs are possible Thursday evening as cold
advection strengthens.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Watch from Thursday morning through Thursday evening
for INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
MI...High Wind Watch from Thursday morning through Thursday evening
for MIZ078>081-177-277.
OH...High Wind Watch from Thursday morning through Thursday evening
for OHZ001-002-004-005-015-016-024-025.
LM...Gale Watch from Thursday morning through Thursday evening for
LMZ043-046.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 8, 4:34 AM EST, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 434 AM EST Wed Feb 8 2023 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-090945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 434 AM EST Wed Feb 8 2023 /334 AM CST Wed Feb 8 2023/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Widespread moderate rain tonight could cause some minor flooding in typical low-lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-090945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 434 AM EST Wed Feb 8 2023 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Conditions hazardous to small craft are likely on Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:26 PM EST | Wind Advisory | IWX | DeKalb, Elkhart, Fulton, Kosciusko, LaGrange, LaPorte and 8 more | 29 hr |
| Feb 8, 3:31 PM EST | Gale Warning | IWX | 29 hr |
Nearby
High Wind Warnings in Indiana, 2023High Wind Warnings in Ohio, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.